Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 167, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 20, 2015, 5:02 PM CDT for Iron County, Madison County, Missouri. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 5:02 PM CDT (22:02 UTC)
- Expired
- Jul 20, 2015, 5:45 PM CDT
- In force
- 43 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 151 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 868 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 126 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS53 KLSX 202202
SVRLSX
MOC093-123-202245-
/O.NEW.KLSX.SV.W.0167.150720T2202Z-150720T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
502 PM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MADISON COUNTY IN SOUTHEASTERN MISSOURI...
SOUTHEASTERN IRON COUNTY IN SOUTHEASTERN MISSOURI...
* UNTIL 545 PM CDT
* AT 501 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ANNAPOLIS...
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ANNAPOLIS...SACO...DES ARC...VULCAN...CHLORIDE AND SABULA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 9065 3731 9075 3737 9075 3738 9076
3748 9076 3742 9040 3732 9045 3732 9055
3727 9055
TIME...MOT...LOC 2201Z 284DEG 17KT 3736 9066
HAIL...0.75IN
WIND...60MPH
$$
KANOFSKY3 follow-up statements
444
WWUS53 KLSX 202217
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT MON JUL 20 2015
MOC093-123-202245-
/O.CON.KLSX.SV.W.0167.000000T0000Z-150720T2245Z/
MADISON MO-IRON MO-
517 PM CDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN IRON COUNTIES IN
SOUTHEASTERN MISSOURI...
AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SAM A BAKER
STATE PARK...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SACO...DES ARC AND VULCAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 9065 3730 9070 3746 9066 3742 9040
3732 9045 3732 9055 3727 9055
TIME...MOT...LOC 2217Z 284DEG 17KT 3734 9057
HAIL...0.75IN
WIND...60MPH
$$
KANOFSKY977
WWUS53 KLSX 202235
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT MON JUL 20 2015
MOC093-123-202245-
/O.CON.KLSX.SV.W.0167.000000T0000Z-150720T2245Z/
MADISON MO-IRON MO-
535 PM CDT MON JUL 20 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHWESTERN MADISON AND SOUTHEASTERN IRON COUNTIES IN
SOUTHEASTERN MISSOURI...
AT 535 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SACO...MOVING
EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
SACO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3732 9061 3744 9052 3742 9040 3732 9045
3732 9055 3727 9055
TIME...MOT...LOC 2235Z 284DEG 17KT 3732 9046
HAIL...0.75IN
WIND...60MPH
$$
KANOFSKY881
WWUS53 KLSX 202240
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
540 PM CDT MON JUL 20 2015
MOC093-123-202250-
/O.EXP.KLSX.SV.W.0167.000000T0000Z-150720T2245Z/
MADISON MO-IRON MO-
540 PM CDT MON JUL 20 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MADISON AND
SOUTHEASTERN IRON COUNTIES IN SOUTHEASTERN MISSOURI WILL EXPIRE AT
545 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .
LAT...LON 3732 9061 3744 9052 3742 9040 3732 9045
3732 9055 3727 9055
TIME...MOT...LOC 2238Z 284DEG 17KT 3732 9046
$$
KANOFSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:58 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jul 20, 3:58 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 358 PM CDT MON JUL 20 2015 .SHORT TERM: (THROUGH LATE TONIGHT) ISSUED AT 356 PM CDT MON JUL 20 2015 (TONIGHT) TWO AREAS OF CONCERN FOR THIS EVENING FOR CONVECTION. BELIEVE PRIMARY AREA IS OVER SOUTHERN SECTIONS OF THE CWA, WHERE OUTFLOW FROM MORNING STORMS IS IN THE PROCESS OF INTERACTING WITH THE INCREASING INSTABILITY OF THE PRISTINE AIRMASS SOUTH OF THE OUTFLOW, WITH MLCAPES OF 3000-4000 J/KG ALONG THE MO/AR BORDER. NOT EXACTLY SURE WHERE THE EAST-WEST AXIS OF THIS CONVECTION WILL BE, BUT PERHAPS THE ECHOES NOW SHOWING UP NE OF KSGF WILL BE THE START. AT ANY RATE, HAVE HELD ONTO LIKELY POPS ACROSS OUR SOUTHERN AREAS EARLY THIS EVENING FOR THIS THREAT. DUE TO THE EXTREME INSTABILITY, THERE WILL CERTAINLY BE A THREAT OF SEVERE WEATHER IN THE FORM OF HAIL AND STRONG WINDS FOR A TIME EARLY THIS EVENING. MEANWHILE, A SECOND AREA OF CONVECTION HAS BEGUN TO BUBBLE ALONG THE COLD FRONT OVER SOUTHEAST IA, WHERE AMS IN THE WAKE OF THE MORNING CONVECTION HAS RECOVERED A BIT AND SOME SHORTWAVE ENERGY IS ENHANCING UVV ALONG THE FRONTAL ZONE. HIGHEST POPS WITH THIS ACTIVITY SHOULD BE EARLY THIS EVENING OVER OUR FAR NORTHERN COUNTIES DURING MAX INSTABILITY. POPS SHOULD THEN GRADUALLY WANE AS THE EVENING PROGRESSES AS INSTABILITY DECREASES AND ITS CERTAINLY POSSIBLE THAT MUCH OF THE CONVECTION WILL DISSIPATE AS IT ENCOUNTERS THE RAIN-COOLED AIRMASS NORTH OF I-70. HOWEVER, GIVEN THIS SUMMERS TENDENCY FOR PRECIP, WILL CARRY SOME MENTION OF POPS UNTIL FROPA OCCURS. TRUETT .LONG TERM: (TUESDAY THROUGH NEXT MONDAY) ISSUED AT 332 PM CDT MON JUL 20 2015 NO MAJOR CHANGES TO FORECAST HEADING INTO THE MIDDLE OF THE WEEK. CONSENSUS OF 12Z RUNS PUSHES THE COLD FRONT A BIT FURTHER SOUTH TOMORROW BEFORE IT STALLS OUT, WHICH IN TURN SUPPRESSES THE CONVECTION A BIT FURTHER SOUTH FOR TOMORROW AND TOMORROW NIGHT. AS A RESULT HAVE TRIMMED POPS A BIT OVER OUR SOUTHERN COUNTIES. OTHERWISE, TODAYS NWP OUTPUT REMAINS IN AGREEMENT WITH EARLIER SOLUTIONS THAT RIDGE WILL SLOWLY REBOUND OVER THE CENTRAL CONUS, ALLOWING FRONTAL BOUNDARY TO BEGIN DRIFTING BACK NORTH. WEAK LIFT ASSOCIATED WITH THE FRONT WILL LIKELY LEAD TO SEVERAL MORE ROUNDS OF CONVECTION IN THE WEDNESDAY NIGHT-FRIDAY TIME FRAME. SINCE THESE STORMS WILL BE MOVING VERY SLOWLY BENEATH THE UPPER RIDGE, AND THEY WILL CONTINUE TO BE FUELED BY A VERY MOIST AIRMASS, WE WILL CERTAINLY HAVE TO BE ON THE LOOKOUT FOR ADDITIONAL HEAVY RAINFALL. THE AFOREMENTIONED FRONTAL BOUNDARY SHOULD LOSE SOME OF ITS IDENTITY AS WE HEAD INTO THE LATTER PART OF THE WEEK AS HEIGHTS CONTINUE TO BUILD. HOWEVER SOME VESTIGES OF THIS FEATURE WILL LINGER OVER THE AREA, AND WITH THE UPPER AIR PROGS INDICATING VERY WEAK FEATURES RIPPLING THROUGH THE MID MISSISSIPPI VALLEY EXTENDED PART OF THE FORECAST REMAINS SEASONABLY HOT, WITH LOW POPS IN MOST AREAS. TRUETT && .AVIATION: (FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1235 PM CDT MON JUL 20 2015 MAIN RAIN SHIELD HAS EXITED TAF SITES, SO KEPT TAFS DRY FOR NOW. DID KEEP VICINITY THUNDERSTORMS AT KUIN AND KCOU AS FRONT MOVES THROUGH LATER THIS AFTERNOON. OTHERWISE, VFR CONDITIONS WITH SOUTH WINDS VEERING TO THE WEST THEN NORTH THROUGH THE FORECAST PERIOD. SPECIFICS FOR KSTL: MAIN RAIN SHIELD HAS EXITED METRO AREA, SO KEPT TAF DRY FOR NOW. MAY NEED TO ADD VICINITY THUNDERSTORMS MENTION AS FRONT MOVES THROUGH THIS EVENING. OTHERWISE, VFR CONDITIONS WITH SOUTH WINDS VEERING TO THE WEST BY 00Z TUESDAY THEN NORTH BY 13Z TUESDAY. BYRD && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 20, 4:22 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 422 PM CDT MON JUL 20 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211145- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 422 PM CDT MON JUL 20 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY OVER SOUTHEAST MISSOURI THIS EVENING...AND A FEW OF THESE STORMS MAY BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. ELSEWHERE...SCATTERED NON-SEVERE THUNDERSTORMS ARE POSSIBLE. MAJOR FLOODING IS ONGOING ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM SOUTHWARD TO THE CONFLUENCE WITH THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORM CHANCES WILL BE LIMITED TO SOUTHEAST MISSOURI TUESDAY THROUGH WEDNESDAY...AND THEN GRADUALLY EXPAND NORTHEAST OVER THE REMAINDER OF THE REGION ON WEDNESDAY NIGHT...THURSDAY...AND INTO THURSDAY NIGHT. A FEW THUNDERSTORMS ARE EXPECTED TO LINGER ACROSS THE AREA ON FRIDAY...AND INTO THE UPCOMING WEEKEND. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH MUCH OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY EARLY THIS EVENING OVER SOUTHERN MISSOURI...ALONG AND ESPECIALLY SOUTH OF A ROLLA...FARMINGTON LINE. TRUETT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:49 PM CDT | River Flood Warning | LSX | Lewis | 3 days |
| Jul 19, 9:21 PM CDT | River Flood Warning | LSX | Lewis | 48 hr |
| Jul 20, 3:36 AM CDT | Flash Flood Warning | LSX | Reynolds | 6 hr |
| Jul 20, 7:28 AM CDT | Flash Flood Warning | LSX | Moniteau | 6 hr |
| Jul 20, 9:43 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 47 min |
| Jul 20, 6:00 PM CDT | Tornado Warning | LSX | Iron, Madison | 14 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.